MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW MIS ROD INSERT - ANGLED; SURGICAL INSTRUMENT FOR SPINE

MEDACTA INTERNATIONAL SA PEDICLE SCREW MIS ROD INSERT - ANGLED; SURGICAL INSTRUMENT FOR SPINE
Catalog Number 03.52.10.0420
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 07 jun 2019.Lot 1850291: (b)(4) items manufactured and released on (b)(4) 2018.No anomalies found related to the problem.To date, no similar events have been reported on this lot.Visual inspection performed by r&d project manager: the instrument is intended to insert in correct position the rod.Due to some difficults during the removal of the instrument from the rod, probably due to contact between the instrument and the bone, the surgeon hammered the rod inserter causing the breakage of the welding and the consequent accidental loss of the tip of the instrument.The part of the instrument is made of bio-compatible material (stainless steel per astm f899 and iso 16061) and is radiopaque therefore it would be seen in the x-ray images routinely taken during the procedure.In the set is present a second rod inserter so that the surgeon can conclude the surgery without wasting time.
 
Event or Problem Description
During the spine mis surgery it was difficult to disengage the rod holder from the rod (tip blocked on the rod).The surgeon tried to pull it out without success.He used also an hammer to force the part and the instrument broke.It was not possible to disassemble the instrument tip from the rod so the surgeon had to perform an additional cut to remove the instrument part.The surgery was completed successfully but 1 hour of delay experienced in the surgery and an additional cut necessary.

Brand Name
PEDICLE SCREW MIS ROD INSERT - ANGLED
Common Device Name
SURGICAL INSTRUMENT FOR SPINE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8695293
Report Number3005180920-2019-00465
Device Sequence Number1644165
Product Code LXH
UDI-Device Identifier07630971202665
UDI-Public07630971202665
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.52.10.0420
Device Lot Number1850291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2019
Initial Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;